Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 7, NWS Houston/Galveston, TX

April 26, 2015Wharton County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 26, 2015, 5:08 PM CDT for Wharton County, Texas. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2015, 5:08 PM CDT (22:08 UTC)
Expired
Apr 26, 2015, 5:30 PM CDT
In force
22 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Wharton County, TX

The radar

The Houston radar (KHGX), 118 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:25 PM CDTTSTM WND GST 709 E El Campo, TXESTIMATED 70 MPH WINDS REPORTED AT JUNCTION OF FM 96 AND FM 961.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WFUS54 KHGX 262208
TORHGX
TXC481-262230-
/O.NEW.KHGX.TO.W.0007.150426T2208Z-150426T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
508 PM CDT SUN APR 26 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WHARTON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 530 PM CDT
    
* AT 508 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR EL CAMPO...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EGYPT...EL CAMPO...WHARTON AND PIERCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2913 9636 2930 9643 2944 9615 2919 9604
TIME...MOT...LOC 2208Z 249DEG 13KT 2925 9632 

$$

BLOOD
1 follow-up statement
606 
WWUS54 KHGX 262224
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
524 PM CDT SUN APR 26 2015

TXC481-262230-
/O.CON.KHGX.TO.W.0007.000000T0000Z-150426T2230Z/
WHARTON TX-
524 PM CDT SUN APR 26 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL
WHARTON COUNTY...
    
AT 523 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 
NEAR PIERCE...OR NEAR EL CAMPO...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
EL CAMPO...WHARTON AND PIERCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2913 9636 2930 9643 2944 9615 2919 9604
TIME...MOT...LOC 2223Z 249DEG 13KT 2927 9626 

$$

BLOOD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:40 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 26, 3:40 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CDT SUN APR 26 2015

.DISCUSSION...
A FEW SHOWERS STILL GOING FROM THIS MORNINGS S/W IMPULSE THAT
MOVED INTO THE COASTAL AREAS NOW OVER NORTHEAST AREAS AND ISOLATED
STORMS IN THE GULF. BOUNDARY STILL EVIDENT FROM AROUND BEAUMONT TO
HOUSTON TO COLLEGE STATION AND LIFTING NORTH. LIFT LOOKS TO BE
INCREASING ACROSS S TX AND WHERE PRESSURES HAVE FALLEN 3 MB IN THE
LAST FEW HOURS.

VERY ACTIVE WEATHER EXPECTED OVERNIGHT AND THROUGHOUT THE DAY
MONDAY FOR SETX.

EXPECTING RAPID INTENSIFICATION OF STORMS ALONG THE DRYLINE IN
WESTERN HILL COUNTRY REGION THIS EVENING AND AS UPPER JET SLOWLY
SHIFTS EASTWARD OVER SETX THESE STORMS SHOULD ADVANCE EASTWARD
MOVING INTO THE WESTERN CWA BETWEEN MIDNIGHT AND 4 AM THEN INTO
THE CENTRAL AREAS PERHAPS AS EARLY AS 6 AM. SURFACE LOW TRACKING
JUST INLAND FROM S TX THROUGH CRP INTO GALVESTON BAY AREA AROUND
18Z WILL HELP TO INCREASE LL EASTERLY FLOW AND SHEAR IN OUR
HODOGRAPHS. (COULD ALSO HELP TO MAKE FOR SOME LIGHT-MODERATE
ADVECTION FOG EARLY IN THE MORNING FOR COASTAL AREAS) PW SHOULD
CLIMB TO NEAR 1.8-2" WITH THE ARRIVAL OF THE STORMS AND FORECAST
SOUNDINGS ARE IMPRESSIVE. HIGH CAPE ENVIRONMENT 1900-4000J/KG
(HIGHER CAPE SCENARIOS ARRIVE MONDAY AFTERNOON. MEDIAN CAPE VALUES
AROUND 2500 SEEM MORE REASONABLE. SHEAR IS SUFFICIENT FOR
SUPERCELLS AND BOWING SEGMENTS (EHI OF 1.5 TO 4) WITH STRONG MID
LEVEL SW FLOW TO BOOT. EXPECT TO SEE TRAINING AND REDEVELOPMENT
ON SW FLANKS SO SOME BACK BUILDING MAY OCCUR ACROSS THE CENTRAL
CWA MONDAY MORNING/EARLY AFTERNOON. HAVE RAISED POPS FOR MONDAY
AND WILL CARRY HEAVY RAINFALL THREAT AND SEVERE AS WELL CENTERED
AROUND MONDAY...AFTER MIDNIGHT TONIGHT MAY REACH INTO WESTERN CWA.
RAINFALL SHOULD BE WIDESPREAD AND A LARGE EAST TO WEST SWATH OF
1-2" AMOUNTS LOOKS LIKELY AND IF THE TRAINING/BACK-BUILDING
REDEVELOPMENT SHOULD TAKE PLACE THEN ISOLATED AMOUNTS MAY EXCEED
5"...MONDAY LOOKS LIKE A WASHOUT. MAY NEED A FLASH FLOOD WATCH AND
WILL BE LETTING EVENING SHIFT EVALUATE THE 00Z GUIDANCE TO MAKE
THAT CALL. SECOND S/W ROTATING AROUND THE MAIN TROUGH COULD BE
ENOUGH TO KEEP SOME LINGERING POPS MONDAY NIGHT CENTERED MAINLY
OVER THE NORTHEASTERN AREA. IMPRESSIVE LATE SEASON COLD FRONT
POURS DOWN AND THROUGH THE AREA EARLY TUESDAY MORNING PROBABLY OFF
THE COAST BY 09-12Z. WINDS IN THE WAKE OF THE FRONT WILL LIKELY
SUPPORT WIND ADVISORIES FOR COASTAL COUNTIES AND PERHAPS EVEN A
FEW MORE COUNTIES INLAND. DRY HIGH PRESSURE FILLS AND THE
REMAINDER OF THE WEEK LOOKS LIKE VERY PLEASANT WEATHER WITH LIGHT
WINDS/ABUNDANT SUNSHINE/VERY LOW RAIN CHANCES IF ANY. RETURN FLOW
COMES BACK IN SATURDAY AND DEEPER MOISTURE SHOULD ARRIVE NEXT
SUNDAY. 45

&&
.MARINE...
INCREASING SOUTHEAST WINDS ARE POSSIBLE TONIGHT AS A STORM SYSTEM
STRENGTHENS. OUR NEXT BEST CHANCE FOR SEEING MARINE AREA SHOWERS AND
THUNDERSTORMS COMES MONDAY THROUGH MONDAY EVENING AS ACTIVITY MOVES
INTO THE AREA FROM THE WEST AND NORTHWEST IN ASSOCIATION WITH THE
STORM SYSTEM. SOME STORMS COULD BE STRONG OR SEVERE...AND LOCALLY
HEAVY RAINFALL IS POSSIBLE TOO. A STRONG COLD FRONT WILL MOVE OFF
THE COAST MONDAY NIGHT...AND BREEZY NORTH WINDS WILL DEVELOP BEHIND
THE BOUNDARY. TUESDAY THROUGH TUESDAY NIGHT...CAUTION FLAGS ARE
LIKELY AND ADVISORIES MIGHT BE NEEDED. GRADUALLY WEAKENING NORTH
WINDS AND LOWERING SEAS CAN BE EXPECTED FOR THE REMAINDER OF THE
WEEK AS HIGH PRESSURE BUILDS INTO THE AREA.  42
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  81  60  69  50 /  60  70  30  20   0
HOUSTON (IAH)              73  82  65  72  50 /  40  80  30  20   0
GALVESTON (GLS)            76  81  70  74  56 /  20  80  20  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...45
Hazardous weather outlook, Apr 26, 3:46 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
346 PM CDT SUN APR 26 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-272100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
346 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

AREAS OF LIGHT FOG MAY BE POSSIBLE ACROSS THE COASTAL AREAS
TONIGHT WITH VISIBILITIES OF 2 TO 5 MILES.

AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST AFTER
MIDNIGHT. THIS FEATURE WILL GENERATE SHOWERS AND THUNDERSTORMS
OVER THE WESTERN PORTIONS OF SOUTHEAST TEXAS GENERALLY ALONG AND
WEST OF AN EDNA TO HUNTSVILLE LINE. A FEW OF THE STORMS COULD
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY
RAIN WILL BE POSSIBLE THERE AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY A POTENT STORM SYSTEM WILL MOVE THROUGH THE AREA
BRINGING A WIDESPREAD THREAT OF VERY HEAVY RAINFALL AND SEVERE
WEATHER. THE POTENTIAL EXISTS FOR LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES. MOISTURE LEVELS ARE ALSO VERY HIGH SO FLOODING
ISSUES FROM LOCALLY HEAVY RAIN WILL ALSO BE A POSSIBILITY. A LARGE
SWATH OF 1 TO 2 INCHES OF RAIN IS EXPECTED TO DEVELOP AND SPREAD
WEST TO EAST OF ACROSS THE AREA WITH SOME POTENTIAL FOR ISOLATED
AMOUNTS IN EXCESS OF 5 INCHES.

A COLD FRONT WILL CROSS SOUTHEAST TEXAS LATE MONDAY NIGHT. THE
FRONT WILL USHER IN MUCH COOLER TEMPERATURES. WINDS WILL BECOME
STRONG BEHIND THE FRONT AND A WIND ADVISORY MAY BE REQUIRED ALONG
THE COAST EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION LATE TONIGHT AND AGAIN ON MONDAY.

GMZ330-335-350-355-370-375-272100-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
346 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION ON MONDAY.
A FEW OF THE STORMS WILL PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 26, 4:23 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
423 PM CDT SUN APR 26 2015

TXZ210-226-235-262215-
JACKSON TX-COLORADO TX-WHARTON TX-
423 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLORADO...
NORTHWESTERN WHARTON AND NORTH CENTRAL JACKSON COUNTIES UNTIL 515 PM
CDT...

AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPEAKS...OR 20 MILES NORTH OF EDNA...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EGYPT...SHERIDAN...ALTAIR...ROCK ISLAND...GARWOOD...CORDELE AND NADA.

LAT...LON 2933 9656 2948 9670 2968 9661 2941 9620
      2908 9662 2921 9673
TIME...MOT...LOC 2123Z 222DEG 22KT 2927 9665

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:23 PM CDTSpecial Weather StatementHGXColorado52 min
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningHGXColorado, Wharton32 min
Apr 26, 5:29 PM CDTTornado WarningHGXWharton46 min
Apr 26, 5:39 PM CDTSpecial Weather StatementHGXWharton51 min
Apr 26, 5:51 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Wharton39 min
Apr 26, 6:16 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Matagorda, Wharton29 min
Apr 26, 6:49 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston41 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.